Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 82, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 2015, 6:08 PM CDT for 4 counties in Missouri. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2015, 6:08 PM CDT (23:08 UTC)
- Expired
- Jun 8, 2015, 6:33 PM CDT
- In force
- 25 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Audrain County, MO, Lincoln County, MO, Montgomery County, MO, Pike County, MO
The radar
The St Louis radar (KLSX), 72 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 6:12 PM CDT | HAIL 0.5 | Vandalia, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
824
WUUS53 KLSX 082308
SVRLSX
MOC007-113-139-163-090000-
/O.NEW.KLSX.SV.W.0082.150608T2308Z-150609T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
608 PM CDT MON JUN 8 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL AUDRAIN COUNTY IN CENTRAL MISSOURI...
WEST CENTRAL LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...
SOUTHWESTERN PIKE COUNTY IN NORTHEAST MISSOURI...
* UNTIL 700 PM CDT
* AT 606 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VANDALIA...
AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
NEW HARTFORD...BELLFLOWER...MIDDLETOWN AND OLNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3910 9111 3904 9119 3900 9135 3932 9154
3932 9136
TIME...MOT...LOC 2309Z 323DEG 24KT 3927 9143
HAIL...1.00IN
WIND...<50MPH
$$
TILLY2 follow-up statements
918
WWUS53 KLSX 082322
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
622 PM CDT MON JUN 8 2015
MOC007-082332-
/O.CAN.KLSX.SV.W.0082.000000T0000Z-150609T0000Z/
AUDRAIN MO-
622 PM CDT MON JUN 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL AUDRAIN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3929 9132 3910 9111 3904 9119 3900 9135
3915 9141 3926 9143
TIME...MOT...LOC 2322Z 320DEG 27KT 3919 9134
$$
MOC113-139-163-090000-
/O.CON.KLSX.SV.W.0082.000000T0000Z-150609T0000Z/
LINCOLN MO-MONTGOMERY MO-PIKE MO-
622 PM CDT MON JUN 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTGOMERY AND
WEST CENTRAL LINCOLN COUNTIES IN EAST CENTRAL MISSOURI...AND
SOUTHWESTERN PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 700 PM CDT...
AT 619 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW
HARTFORD...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
NEW HARTFORD...BELLFLOWER AND OLNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3929 9132 3910 9111 3904 9119 3900 9135
3915 9141 3926 9143
TIME...MOT...LOC 2322Z 320DEG 27KT 3919 9134
HAIL...1.00IN
WIND...<50MPH
$$
TILLY412
WWUS53 KLSX 082333
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
633 PM CDT MON JUN 8 2015
MOC113-139-163-082344-
/O.CAN.KLSX.SV.W.0082.000000T0000Z-150609T0000Z/
LINCOLN MO-MONTGOMERY MO-PIKE MO-
633 PM CDT MON JUN 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY AND WEST CENTRAL
LINCOLN COUNTIES IN EAST CENTRAL MISSOURI...AND SOUTHWESTERN PIKE
COUNTY IN NORTHEAST MISSOURI IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3929 9132 3910 9111 3904 9119 3900 9135
3915 9141 3926 9143
TIME...MOT...LOC 2334Z 327DEG 29KT 3909 9127
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:31 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 8, 3:31 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 331 PM CDT Mon Jun 8 2015 .SHORT TERM: (Through Late Tonight) Issued at 330 PM CDT Mon Jun 8 2015 Secondary cold front will continue to progress southeast this evening with wind becoming northwest in its wake. Line of showers and thunderstorms aligned with the front will weaken throughout the evening with loss of daytime heating. Temperatures will be cooler tonight with lows generally in the 60s. CVKING .LONG TERM: (Tuesday through Next Monday) Issued at 330 PM CDT Mon Jun 8 2015 (Tuesday - Thursday) A mostly quiet period expected with NW flow aloft initially, transitioning to the beginnings of SW flow aloft by late Thursday and will feature the absence of upper level disturbances and fronts for most areas. The exception will be northeast MO and west-central IL, which will have small chances for TSRA for much of this period, beginning late Tuesday night and Wednesday morning with anticipated lift from WAA at the H750-700 level that is above the cap and will create a threat to initiate "sunrise surprise" convection. Later on Wednesday, a surface cold front is expected to edge into the area and linger into Thursday. Very high CAPEs late Wednesday will battle with what could be enough of a cap to prevent convection, but what does fire will have the capability of going pulse severe in the low shear environment. More a less a repeat of this scenario for much of Thursday, with PoPs ramping up very late as an upper level disturbance approaches from the west. This upper level disturbance may be enhanced by tropical moisture from Blanca, currently in the eastern Pacific. Otherwise, very warm to hot temps expected, with maxes each day in the lower to mid 90s. Fortunately, it looks like dewpoints should be low enough to keep heat index values near or below 100F. (Friday - Next Monday) For the rest of the week, we will see a RIDGE anchor over the southeastern CONUS, with SW flow, plenty of moisture thru the column, and regular intrusions of upper level disturbances and lingering frontal boundaries to warrant above climo PoPs thru this period. Looks very active. Temps should be at least seasonal normals, but suspect most days will be above. TES && .AVIATION: (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1220 PM CDT Mon Jun 8 2015 VFR conditions are expected with the only exception is if a shower affects KUIN this afternoon with secondary cold front. Northwest to west wind is expected. Specifics for KSTL: VFR conditions expected. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 8, 2:25 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 225 PM CDT MON JUN 8 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 225 PM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH EARLY THIS EVENING FOR AREAS PRIMARILY EAST OF THE MISSISSIPPI RIVER. SOME STORMS MAY REACH SEVERE LEVELS...CAPABLE OF LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY IN VARIOUS PARTS OF OUR REGION. THE CHANCE WILL INITIALLY BE IN NORTHEAST MISSOURI AND WEST-CENTRAL ILLINOIS FOR LATE TUESDAY NIGHT THROUGH THURSDAY AND THEN EXPAND TO THE ENTIRE AREA FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH EARLY THIS EVENING IN PARTS OF WEST-CENTRAL ILLINOIS AND SOUTHWEST ILLINOIS. TES
In the hours before
Local storm report, Jun 8, 3:39 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
339 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL PLAINVILLE 39.78N 91.18W
06/08/2015 E0.25 INCH ADAMS IL TRAINED SPOTTER
&&
DYELocal storm report, Jun 8, 3:47 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 3 NW HULL 39.74N 91.24W
06/08/2015 E0.70 INCH PIKE IL TRAINED SPOTTER
HAIL SIZE VARIED FROM PEA TO DIME SIZE
&&
DYELocal storm report, Jun 8, 5:10 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
510 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 5 SW LOUISIANA 39.39N 91.13W
06/08/2015 E0.25 INCH PIKE MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Jun 8, 5:13 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
513 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 7 E FRANKFORD 39.49N 91.19W
06/08/2015 E0.50 INCH PIKE MO LAW ENFORCEMENT
DEPUTY REPORTED MARBLE SIZED HAIL AT THE INTERSECTION
OF HIGHWAY 79 AND COUNTY ROAD B. TIME ESTIMATED FROM
RADAR.
&&
TRUETTLocal storm report, Jun 8, 5:30 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
530 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL EOLIA 39.24N 91.01W
06/08/2015 E0.25 INCH PIKE MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Jun 8, 6:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
607 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL VANDALIA 39.31N 91.49W
06/08/2015 E0.50 INCH AUDRAIN MO TRAINED SPOTTER
COMBINATION OF HAIL AND WIND HAS KNOCKED DOWN TREE
BRANCHES... WITH HEAVY RAIN AS WELL
&&
CORRECTED EVENT TIME...COUNTY/STATE...LOCATION...EVENT...REMARKS
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:01 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 29 min |
| Jun 7, 7:59 PM CDT | Areal Flood Advisory | LSX | Knox, Lewis, Marion, Shelby | 6 hr |
| Jun 7, 9:14 PM CDT | Areal Flood Advisory | LSX | Monroe, Shelby | 6 hr |
| Jun 7, 9:34 PM CDT | River Flood Warning | LSX | Saint Charles | 49 days |
| Jun 7, 10:15 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 48 min |
| Jun 7, 10:38 PM CDT | Flash Flood Warning | LSX | Monroe, Shelby | 8 hr |
| Jun 8, 12:38 AM CDT | Flash Flood Warning | LSX | Audrain, Boone | 8 hr |
| Jun 8, 3:38 AM CDT | River Flood Warning | LSX | Monroe | 54 hr |
| Jun 8, 6:29 AM CDT | Areal Flood Warning | LSX | Monroe, Shelby | 5 hr |
| Jun 8, 6:40 AM CDT | River Flood Warning | LSX | Marion | 34 hr |
| Jun 8, 8:27 AM CDT | Areal Flood Warning | LSX | Audrain, Boone | 5 hr |
| Jun 8, 9:09 AM CDT | River Flood Warning | LSX | Lincoln | 48 hr |
| Jun 8, 10:41 AM CDT | Areal Flood Warning | LSX | Shelby | 22 hr |
| Jun 8, 2:12 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 63 min |
| Jun 8, 4:42 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 48 min |
| Jun 8, 5:09 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.